Displaying similar documents to “Rational invariant tori, phase space tunneling, and spectra for non-selfadjoint operators in dimension 2

A note on the article by F. Luca “On the system of Diophantine equations a ² + b ² = ( m ² + 1 ) r and a x + b y = ( m ² + 1 ) z ” (Acta Arith. 153 (2012), 373-392)

Takafumi Miyazaki (2014)

Acta Arithmetica

Similarity:

Let r,m be positive integers with r > 1, m even, and A,B be integers satisfying A + B ( - 1 ) = ( m + ( - 1 ) ) r . We prove that the Diophantine equation | A | x + | B | y = ( m ² + 1 ) z has no positive integer solutions in (x,y,z) other than (x,y,z) = (2,2,r), whenever r > 10 74 or m > 10 34 . Our result is an explicit refinement of a theorem due to F. Luca.

A variety of Euler's sum of powers conjecture

Tianxin Cai, Yong Zhang (2021)

Czechoslovak Mathematical Journal

Similarity:

We consider a variety of Euler’s sum of powers conjecture, i.e., whether the Diophantine system n = a 1 + a 2 + + a s - 1 , a 1 a 2 a s - 1 ( a 1 + a 2 + + a s - 1 ) = b s has positive integer or rational solutions n , b , a i , i = 1 , 2 , , s - 1 , s 3 . Using the theory of elliptic curves, we prove that it has no positive integer solution for s = 3 , but there are infinitely many positive integers n such that it has a positive integer solution for s 4 . As a corollary, for s 4 and any positive integer n , the above Diophantine system has a positive rational solution. Meanwhile, we give conditions...

Spectral projections for the twisted Laplacian

Herbert Koch, Fulvio Ricci (2007)

Studia Mathematica

Similarity:

Let n ≥ 1, d = 2n, and let (x,y) ∈ ℝⁿ × ℝⁿ be a generic point in ℝ²ⁿ. The twisted Laplacian L = - 1 / 2 j = 1 n [ ( x j + i y j ) ² + ( y j - i x j ) ² ] has the spectrum n + 2k = λ²: k a nonnegative integer. Let P λ be the spectral projection onto the (infinite-dimensional) eigenspace. We find the optimal exponent ϱ(p) in the estimate | | P λ u | | L p ( d ) λ ϱ ( p ) | | u | | L ² ( d ) for all p ∈ [2,∞], improving previous partial results by Ratnakumar, Rawat and Thangavelu, and by Stempak and Zienkiewicz. The expression for ϱ(p) is ϱ(p) = 1/p -1/2 if 2 ≤ p ≤ 2(d+1)/(d-1), ϱ(p) = (d-2)/2 - d/p...

On some Diophantine equations involving balancing numbers

Euloge Tchammou, Alain Togbé (2021)

Archivum Mathematicum

Similarity:

In this paper, we find all the solutions of the Diophantine equation B 1 p + 2 B 2 p + + k B k p = B n q in positive integer variables ( k , n ) , where B i is the i t h balancing number if the exponents p , q are included in the set { 1 , 2 } .

Diophantine equations involving factorials

Horst Alzer, Florian Luca (2017)

Mathematica Bohemica

Similarity:

We study the Diophantine equations ( k ! ) n - k n = ( n ! ) k - n k and ( k ! ) n + k n = ( n ! ) k + n k , where k and n are positive integers. We show that the first one holds if and only if k = n or ( k , n ) = ( 1 , 2 ) , ( 2 , 1 ) and that the second one holds if and only if k = n .

On the spectrum of the operator which is a composition of integration and substitution

Ignat Domanov (2008)

Studia Mathematica

Similarity:

Let ϕ: [0,1] → [0,1] be a nondecreasing continuous function such that ϕ(x) > x for all x ∈ (0,1). Let the operator V ϕ : f ( x ) 0 ϕ ( x ) f ( t ) d t be defined on L₂[0,1]. We prove that V ϕ has a finite number of nonzero eigenvalues if and only if ϕ(0) > 0 and ϕ(1-ε) = 1 for some 0 < ε < 1. Also, we show that the spectral trace of the operator V ϕ always equals 1.

Finiteness results for Diophantine triples with repdigit values

Attila Bérczes, Florian Luca, István Pink, Volker Ziegler (2016)

Acta Arithmetica

Similarity:

Let g ≥ 2 be an integer and g be the set of repdigits in base g. Let g be the set of Diophantine triples with values in g ; that is, g is the set of all triples (a,b,c) ∈ ℕ³ with c < b < a such that ab + 1, ac + 1 and bc + 1 lie in the set g . We prove effective finiteness results for the set g .

On systems of diophantine equations with a large number of solutions

Jerzy Browkin (2010)

Colloquium Mathematicae

Similarity:

We consider systems of equations of the form x i + x j = x k and x i · x j = x k , which have finitely many integer solutions, proposed by A. Tyszka. For such a system we construct a slightly larger one with much more solutions than the given one.

A note on Sierpiński's problem related to triangular numbers

Maciej Ulas (2009)

Colloquium Mathematicae

Similarity:

We show that the system of equations t x + t y = t p , t y + t z = t q , t x + t z = t r , where t x = x ( x + 1 ) / 2 is a triangular number, has infinitely many solutions in integers. Moreover, we show that this system has a rational three-parameter solution. Using this result we show that the system t x + t y = t p , t y + t z = t q , t x + t z = t r , t x + t y + t z = t s has infinitely many rational two-parameter solutions.

Composite rational functions expressible with few terms

Clemens Fuchs, Umberto Zannier (2012)

Journal of the European Mathematical Society

Similarity:

We consider a rational function f which is ‘lacunary’ in the sense that it can be expressed as the ratio of two polynomials (not necessarily coprime) having each at most a given number of terms. Then we look at the possible decompositions f ( x ) = g ( h ( x ) ) , where g , h are rational functions of degree larger than 1. We prove that, apart from certain exceptional cases which we completely describe, the degree of g is bounded only in terms of (and we provide explicit bounds). This supports and quantifies...

Spectral radius of operators associated with dynamical systems in the spaces C(X)

Krzysztof Zajkowski (2005)

Banach Center Publications

Similarity:

We consider operators acting in the space C(X) (X is a compact topological space) of the form A u ( x ) = ( k = 1 N e φ k T α k ) u ( x ) = k = 1 N e φ k ( x ) u ( α k ( x ) ) , u ∈ C(X), where φ k C ( X ) and α k : X X are given continuous mappings (1 ≤ k ≤ N). A new formula on the logarithm of the spectral radius r(A) is obtained. The logarithm of r(A) is defined as a nonlinear functional λ depending on the vector of functions φ = ( φ k ) k = 1 N . We prove that l n ( r ( A ) ) = λ ( φ ) = m a x ν M e s k = 1 N X φ k d ν k - λ * ( ν ) , where Mes is the set of all probability vectors of measures ν = ( ν k ) k = 1 N on X × 1,..., N and λ* is some convex lower-semicontinuous functional on...

Complete solution of the Diophantine equation x y + y x = z z

Mihai Cipu (2019)

Czechoslovak Mathematical Journal

Similarity:

The triples ( x , y , z ) = ( 1 , z z - 1 , z ) , ( x , y , z ) = ( z z - 1 , 1 , z ) , where z , satisfy the equation x y + y x = z z . In this paper it is shown that the same equation has no integer solution with min { x , y , z } > 1 , thus a conjecture put forward by Z. Zhang, J. Luo, P. Z. Yuan (2013) is confirmed.

On the Diophantine equation ( 2 x - 1 ) ( p y - 1 ) = 2 z 2

Ruizhou Tong (2021)

Czechoslovak Mathematical Journal

Similarity:

Let p be an odd prime. By using the elementary methods we prove that: (1) if 2 x , p ± 3 ( mod 8 ) , the Diophantine equation ( 2 x - 1 ) ( p y - 1 ) = 2 z 2 has no positive integer solution except when p = 3 or p is of the form p = 2 a 0 2 + 1 , where a 0 > 1 is an odd positive integer. (2) if 2 x , 2 y , y 2 , 4 , then the Diophantine equation ( 2 x - 1 ) ( p y - 1 ) = 2 z 2 has no positive integer solution.

On the perturbation functions and similarity orbits

Haïkel Skhiri (2008)

Studia Mathematica

Similarity:

We show that the essential spectral radius ϱ e ( T ) of T ∈ B(H) can be calculated by the formula ϱ e ( T ) = inf · ( X T X - 1 ) : X an invertible operator, where · ( T ) is a Φ₁-perturbation function introduced by Mbekhta [J. Operator Theory 51 (2004)]. Also, we show that if · ( T ) is a Φ₂-perturbation function [loc. cit.] and if T is a Fredholm operator, then d i s t ( 0 , σ e ( T ) ) = sup · ( X T X - 1 ) : X an invertible operator.

A remark on a Diophantine equation of S. S. Pillai

Azizul Hoque (2024)

Czechoslovak Mathematical Journal

Similarity:

S. S. Pillai proved that for a fixed positive integer a , the exponential Diophantine equation x y - y x = a , min ( x , y ) > 1 , has only finitely many solutions in integers x and y . We prove that when a is of the form 2 z 2 , the above equation has no solution in integers x and y with gcd ( x , y ) = 1 .

Integral equalities for functions of unbounded spectral operators in Banach spaces

Benedetto Silvestri

Similarity:

The work is dedicated to investigating a limiting procedure for extending “local” integral operator equalities to “global” ones in the sense explained below, and to applying it to obtaining generalizations of the Newton-Leibniz formula for operator-valued functions for a wide class of unbounded operators. The integral equalities considered have the form g ( R F ) f x ( R F ) d μ ( x ) = h ( R F ) . (1) They involve functions of the kind X x f x ( R F ) B ( F ) , where X is a general locally compact space, F runs over a suitable class of Banach subspaces...

Diophantine approximations with Fibonacci numbers

Victoria Zhuravleva (2013)

Journal de Théorie des Nombres de Bordeaux

Similarity:

Let F n be the n -th Fibonacci number. Put ϕ = 1 + 5 2 . We prove that the following inequalities hold for any real α : 1) inf n | | F n α | | ϕ - 1 ϕ + 2 , 2) lim inf n | | F n α | | 1 5 , 3) lim inf n | | ϕ n α | | 1 5 . These results are the best possible.